Alert archive / Connecticut / Flash Flood Warnings in 2022

Flash Flood Warning 12, NWS New York, NY

July 18, 2022Greater Bridgeport Planning Region, Connecticut

NWS New York, NY issued this flash flood warning at Jul 18, 2022, 5:35 PM EDT for Greater Bridgeport Planning Region, Connecticut. It was in force for 91 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2022, 5:35 PM EDT (21:35 UTC)
Expired
Jul 18, 2022, 7:06 PM EDT
In force
91 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

County Greater Bridgeport Planning Region, CT

The radar

The Brookhaven radar (KOKX), 52 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 6:15 PM EDTFLASH FLOOD2 Nne Stamford, CTCARS STRANDED IN FLOOD WATERS ON CANAL AND S. STATE STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2022-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2022-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

541 
WGUS51 KOKX 182135
FFWOKX
CTC001-182330-
/O.NEW.KOKX.FF.W.0012.220718T2135Z-220718T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
535 PM EDT Mon Jul 18 2022

The National Weather Service in Upton has issued a

* Flash Flood Warning for...
  Southern Fairfield County in southern Connecticut...

* Until 730 PM EDT.

* At 535 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 1.5 inches of 
  rain have fallen. Additional rainfall amounts up to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Bridgeport, Stamford, Norwalk, New Canaan, Fairfield, Greenwich, 
  Westport, Darien, Wilton, Weston and Easton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4104 7355 4111 7368 4121 7348 4124 7329
      4117 7318 4116 7317 4111 7329 4111 7330
      4112 7330 4110 7334 4109 7334 4108 7336
      4102 7351 4103 7353 4104 7354

FLASH FLOOD...RADAR INDICATED

$$

DS
2 follow-up statements
624 
WGUS71 KOKX 182227
FFSOKX

Flash Flood Statement
National Weather Service New York NY
627 PM EDT Mon Jul 18 2022

CTC001-182330-
/O.CON.KOKX.FF.W.0012.000000T0000Z-220718T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fairfield CT-
627 PM EDT Mon Jul 18 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT THIS 
EVENING FOR SOUTHERN FAIRFIELD COUNTY...

At 627 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1.5 and 2.5 inches of rain have 
fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Bridgeport, Stamford, Norwalk, New Canaan, Fairfield, Greenwich, 
  Westport and Darien.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4104 7355 4108 7361 4115 7343 4121 7327
      4117 7318 4116 7317 4111 7329 4111 7330
      4112 7330 4111 7331 4110 7334 4109 7334
      4108 7336 4102 7351 4102 7352 4103 7353
      4104 7354

FLASH FLOOD...RADAR INDICATED

$$

DS
379 
WGUS71 KOKX 182306
FFSOKX

Flash Flood Statement
National Weather Service New York NY
706 PM EDT Mon Jul 18 2022

CTC001-182316-
/O.CAN.KOKX.FF.W.0012.000000T0000Z-220718T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fairfield CT-
706 PM EDT Mon Jul 18 2022

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN FAIRFIELD COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 4104 7355 4108 7361 4115 7343 4121 7327
      4117 7318 4116 7317 4111 7329 4111 7330
      4112 7330 4111 7331 4110 7334 4109 7334
      4108 7336 4102 7351 4102 7352 4103 7353
      4104 7354

$$

DS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 4:28 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jul 18, 4:28 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service New York NY
428 PM EDT Mon Jul 18 2022

.SYNOPSIS...
A warm front will slowly continue north of the area, before a
cold front and pre-frontal trough pass through tonight. Weak
high pressure will then follow Tuesday into Wednesday. Another
warm front will lift through Wednesday night, followed by a weak
cold front Thursday and Thursday night. High pressure will
return Friday and Saturday. A frontal system may affect the
region Saturday night into Sunday.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Showers and thunderstorms will continue this evening as a pre-
frontal trough and cold front moves through. The Severe
Thunderstorm Watch remains in effect until 10 pm for northeast
New Jersey, the Lower Hudson Valley, New York City, Nassau, and
Fairfield counties. SBCAPE forecast to be over 2000 J/kg late
this afternoon and early evening for western areas. This is
likely due to some slight clearing that allowed temperatures to
reach the lower 90s in some spots, helping to destabilize the
area. There is plenty of moisture in the atmosphere with dew
points well into the 70s for most, if not all, of the forecast
area. Weak to moderate lift will be provided by the pre-frontal
trough and cold front. As the night progresses, these storms are
expected to weaken as the atmosphere stabilizes with the loss
of daytime heating and as they move as the trough and cold front
move eastward, they will encounter a more stable air mass
thanks to southerly flow bringing in a more stable marine layer
in across eastern portions of the area (where the Severe
Thunderstorm Watch is not in effect). However, even here, and
isolated severe thunderstorms is possible. The main threat with
these storms will be damaging winds with an isolated tornado
possible.

Flash flooding is also a possibility across the area. The
storms are moving at a decent rate, but some training may allow
for a quick 1 to 2 (or even more) inches in an hour or so
timeframe as PWATS above 2" to 3" are noted in many, if not all,
deterministic models.

Any lingering showers or thunderstorms likely pass off the
coast during the early morning hours Tuesday.

Overnight lows tonight will range from the middle 60s well
inland to middle 70s.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
Behind the cold front, a deep-layered westerly flow and ridging
aloft will bring the first widespread heat wave to the area for
the midweek timeframe. 85h temps are expected to be around 20C,
producing highs in the lower to middle 90son Tuesday. However, a
slightly drier air mass working into the region as dew points
fall into the 60s, will produce heat index values near the high
temperatures for the day, which would preclude the issuance of a
Heat Advisory. However, Heat Advisories are becoming
increasingly likely as we get into Wednesday and Thursday as
slightly higher temperatures are expected both days and a more
humid air mass works back into the region with dew points in the
70s returning as a warm front moves through Wednesday night.
Maximum heat index values on Wednesday will be 95 to around 100
for much of the area (except perhaps the Twin Forks of Long
Island), and widespread 95 to 104 on Thursday, with isolated
readings of around 105 around the metro area.

A shortwave, pre frontal trough, and a cold front will provide
better upper support Thursday as the air mass will become more
unstable through the day. Strong to severe storms may be
possible again for Thursday, with the focus right now being
across southern Connecticut at this time.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...

Weak ridging builds Friday into Saturday with a warm and humid
airmass returning, and temperatures remaining above seasonal
normals. Another frontal system potentially impacts the area
later Saturday night into Sunday.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
A cold front passes through the airspace tonight followed by
building high pressure tomorrow.

Largely unstable environment has allowed thunderstorms to continue
to redevelop with impacts expected through the evening. Scattered
thunderstorms may impact the terminals at any time with a reduction
in visibility and gusty winds. The most significant coverage will
come coincident with a cold frontal passage later this evening.
Convection then generally diminishes in the 03-05Z time frame.

There is some lingering stratus across eastern terminals,
particularly KISP, KBDR, and KGON. Some uncertainty exists on the
extent of possible clearing but at the moment seems more likely to
primarily stay in the IFR-MVFR range until the cold front tonight.

ESE to S winds eventually increase and shift to S-SW 10-15G20kt in
the afternoon. Even higher at KJFK. Gusts associated with
thunderstorms may temporarily change wind directions and speeds.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Amendments are possible to adjust timing/coverage of any
showers/tstms and stratus this evening.

.OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.Tuesday and Wednesday...Mainly VFR.
.Thursday...MVFR cond possible with a chance of showers and
thunderstorms, mainly afternoon into early evening. SW winds 10-
15G20-25kt. Winds subside at night.
.Friday...VFR.
.Saturday...VFR conditions with a chance of showers and
thunderstorms in the afternoon and evening.

&&

.MARINE...
Strong to severe storms are possible tonight, mainly for
western coastal waters.

SCAs continue on all waters due to a strengthening southerly
flow ahead of a cold front this evening. S wind gust of 25-30 kt
on the ocean will build seas to 5-6 ft. Gusts will also
approach 25 kt at times on the non- ocean waters this afternoon
into the first half of the night.

SCA seas will likely linger on the ocean waters east of Fire
Island Inlet on Tuesday. High pressure then follows for Tue
night into Wed.

Increasing S flow ahead of another cold front should allow
ocean seas to return to 5+ ft late Wed night into Thu. There
could be gusts up to 25 kt as well Thu into Thu evening. Seas
continue to build into Thursday night, with winds and seas then
subsiding late Thu night into Fri after the frontal passage.

&&

.HYDROLOGY...
Thunderstorm activity with associated heavy rainfall could lead
to minor urban and poor drainage flooding as well as localized
flash flooding. With some potential for hydrologic impacts from
heavy rain WPC has placed our area in a marginal/slight risk of
excessive rainfall.

No significant hydrologic impacts are expected Tuesday through
Sunday.

&&

.TIDES/COASTAL FLOODING...
This high risk should continue into Tuesday as a 5-6 ft S-SW
swell with 6-8 second periods remain through the day.

There is a high risk of rip currents on Wednesday with increased
southwesterly flow and long period swells.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Rip Current Risk through Tuesday evening for NYZ075-080-
     081-178-179.
NJ...None.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ338.
     Small Craft Advisory until 4 AM EDT Tuesday for ANZ331-332-335-
     340-345.
     Small Craft Advisory until 4 PM EDT Tuesday for ANZ350-353.
     Small Craft Advisory until 8 AM EDT Tuesday for ANZ355.

&&

SYNOPSIS...JP
NEAR TERM...JP
SHORT TERM...JP
LONG TERM...MET
AVIATION...MD
MARINE...JP/MET
HYDROLOGY...JP/MET
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 18, 1:58 PM EDT, 3 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
158 PM EDT Mon Jul 18 2022

NYZ075-178-179-191800-
Kings (Brooklyn)-Southern Queens-Southern Nassau-
158 PM EDT Mon Jul 18 2022

...SEVERE THUNDERSTORM WATCH 473 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ080-081-191800-
Southwest Suffolk-Southeast Suffolk-
158 PM EDT Mon Jul 18 2022

...HIGH RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005-009-NJZ002-004-006-103>108-NYZ067>074-176-177-191800-
Northern Fairfield-Southern Fairfield-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Northern Queens-Northern Nassau-
158 PM EDT Mon Jul 18 2022

...SEVERE THUNDERSTORM WATCH 473 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather that
would meet NWS warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ006>008-010>012-NYZ078-079-191800-
Northern New Haven-Northern Middlesex-Northern New London-
Southern New Haven-Southern Middlesex-Southern New London-
Northwest Suffolk-Northeast Suffolk-
158 PM EDT Mon Jul 18 2022

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather that would meet NWS
warning criteria is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-340-345-350-353-355-191800-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
158 PM EDT Mon Jul 18 2022

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ335-338-191800-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
158 PM EDT Mon Jul 18 2022

...SEVERE THUNDERSTORM WATCH 473 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Jul 18, 4:41 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
441 PM EDT MON JUL 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     FLASH FLOOD      1 NNE RIDGEFIELD PARK   40.87N 74.01W
07/18/2022                   BERGEN             NJ   DEPT OF HIGHWAYS

            ALL NORTHBOUND LANES CLOSED DUE TO FLOODING
            AT EXIT 69 - I-80 ON THE NEW JERSEY
            TURNPIKE/I-95.

&&
Local storm report, Jul 18, 5:05 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
505 PM EDT MON JUL 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     FLASH FLOOD      1 WNW FORDHAM           40.88N 73.90W
07/18/2022                   BRONX              NY   DEPT OF HIGHWAYS

            FLOODING ON I-87 MAJOR DEEGAN EXPRESSWAY
            NORTHBOUND AND SOUTHBOUND AT WEST 231ST
            STREET; RAMP (NEW YORK). ALL LANES BLOCKED.

&&
Special weather statement, Jul 18, 5:07 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service New York NY
507 PM EDT Mon Jul 18 2022

CTZ005-009-NYZ070-071-182200-
Northern Fairfield CT-Southern Fairfield CT-Southern Westchester NY-
Northern Westchester NY-
507 PM EDT Mon Jul 18 2022

...A strong thunderstorm will impact portions of southern Fairfield
and central Westchester Counties through 600 PM EDT...

At 507 PM EDT, Doppler radar was tracking a strong thunderstorm over
Harrison, or over White Plains, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Stamford, Norwalk, White Plains, Port Chester, New Canaan, Fairfield,
Greenwich, Harrison, Westport, Ridgefield, Darien, Wilton, Scarsdale,
Weston and Redding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southern Connecticut...and southeastern New York.

&&

LAT...LON 4111 7324 4110 7325 4112 7330 4109 7334
      4105 7338 4099 7356 4100 7359 4098 7361
      4097 7365 4097 7366 4094 7381 4109 7386
      4130 7336
TIME...MOT...LOC 2107Z 247DEG 29KT 4104 7373

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DR
Local storm report, Jul 18, 5:08 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
508 PM EDT MON JUL 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     FLASH FLOOD      1 N WASHINGTON HEIGHTS  40.87N 73.93W
07/18/2022                   NEW YORK           NY   BROADCAST MEDIA

            WIDESPREAD STREET FLOODING WITH WATER ABOVE
            WHEEL WELLS OF CARS.

&&
Local storm report, Jul 18, 5:10 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
510 PM EDT MON JUL 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     FLASH FLOOD      1 N WASHINGTON HEIGHTS  40.87N 73.93W
07/18/2022                   NEW YORK           NY   BROADCAST MEDIA

            CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 1
            N WASHINGTON HEIGHTS. WIDESPREAD STREET
            FLOODING ON DYCKMAN STREET WITH WATER ABOVE
            WHEEL WELLS OF CARS.

&&
Local storm report, Jul 18, 5:25 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
525 PM EDT MON JUL 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     FLASH FLOOD      1 WSW TUCKAHOE          40.95N 73.83W
07/18/2022                   WESTCHESTER        NY   BROADCAST MEDIA

            MEDIA BROADCAST SHOWS BRONX RIVER PARKWAY
            IMPASSIBLE WITH 2 TO 3 FEET OF STANDING
            WATER UNDER AN OVERPASS. BRONX RIVER PARKWAY
            WAS CLOSED FROM COUNTY CENTER IN WHITE
            PLAINS TO THE SPRAIN SPLIT IN YONKERS.

&&

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 9:32 AM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region118 min
Jul 18, 2:35 PM EDTSpecial Weather StatementOKX40 min
Jul 18, 2:49 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region86 min
Jul 18, 2:59 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region46 min
Jul 18, 3:04 PM EDTFlash Flood WarningOKXGreater Bridgeport Planning Region86 min
Jul 18, 4:12 PM EDTSpecial Weather StatementOKX48 min
Jul 18, 4:26 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region94 min
Jul 18, 4:29 PM EDTFlash Flood WarningOKXGreater Bridgeport Planning Region85 min
Jul 18, 5:54 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region66 min
Jul 18, 6:59 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region50 min

Nearby

Flash Flood Warnings in Connecticut, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.